Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 31, NWS Albuquerque, NM

May 6, 2014

NWS Albuquerque, NM issued this wind advisory at May 6, 2014, 7:32 PM MDT. It took effect at May 7, 2014, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 6, 2014, 7:32 PM MDT (01:32 UTC)
In effect from
May 7, 2014, 12:00 PM MDT
Expired
May 7, 2014, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WWUS75 KABQ 070132
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
732 PM MDT TUE MAY 6 2014

...VERY WINDY CONDITIONS RETURN TO MUCH OF CENTRAL...SOUTH CENTRAL 
AND EASTERN NEW MEXICO WEDNESDAY...

.A POTENT UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT WILL
APPROACH NEW MEXICO OVERNIGHT AND PUSH INTO WESTERN PORTIONS OF
THE STATE WEDNESDAY. WINDS THROUGHOUT THE ATMOSPHERE WILL BE ON
THE INCREASE AS THE SYSTEM ADVANCES EASTWARD...WHILE A LEE SIDE
TROUGH DEEPENS OVER EASTERN COLORADO. THE RESULT WILL BE VERY
WINDY CONDITIONS DEVELOPING WEDNESDAY...WITH THE STRONGEST WINDS
FAVORING AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN. IN ADDITION...
BLOWING DUST WILL ONCE AGAIN BE A CONSIDERATION...WITH THE
POTENTIAL FOR AREAS OF REDUCED VISIBILITY BELOW THREE MILES.

NMZ515-519>540-071000-
/O.NEW.KABQ.WI.Y.0031.140507T1800Z-140508T0200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
732 PM MDT TUE MAY 6 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY. 

* LOCATION...MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW
  MEXICO. THIS INCLUDES THE ALBUQUERQUE METRO AREA.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH OCCASIONAL GUSTS TO NEAR 50 MPH.

* TIMING...WINDS INCREASING THROUGH THE DAY AND PEAKING BETWEEN 3
  AND 7 PM MDT BEFORE GRADUALLY DECREASING.

* VISIBILITY...GENERALLY 5 MILES IN BLOWING DUST...ALTHOUGH MORE
  DUST PRONE AREAS COULD EXPERIENCE VISIBILITIES BELOW 3 MILES. 

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT TRAVEL ON EAST
  TO WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE VEHICLES.
  SUDDEN REDUCTION IN VISIBILITY DUE TO BLOWING DUST MAY MAKE
  DRIVING HAZARDOUS. IN ADDITION...PATIO FURNITURE...GARBAGE CANS
  AND OTHER LIGHT WEIGHT HOUSEHOLD ITEMS MAY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
3 follow-up statements
817 
WWUS75 KABQ 070938
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
338 AM MDT WED MAY 7 2014

...VERY WINDY CONDITIONS RETURN TO MUCH OF CENTRAL...SOUTH
CENTRAL AND EASTERN NEW MEXICO TODAY...

.A POTENT UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN UTAH AND
NORTHERN ARIZONA WILL SLOWLY TRACK NORTHEAST TOWARD THE COLORADO
ROCKIES TODAY. AN ASSOCIATED COLD FRONT WILL PUSH INTO WESTERN
PORTIONS OF NEW MEXICO...ADVANCING EASTWARD THIS AFTERNOON.
SOUTHWEST WINDS THROUGHOUT THE ATMOSPHERE WILL INCREASE AS THE
SYSTEM ADVANCES EASTWARD...WHILE SURFACE LOW PRESSURE DEEPENS OVER
EASTERN COLORADO. THE RESULT WILL BE WINDY TO VERY WINDY CONDITIONS
DEVELOPING BY MID TO LATE MORNING AND CONTINUING INTO THE EARLY
EVENING...WITH THE STRONGEST WINDS FAVORING AREAS EAST OF THE
CENTRAL MOUNTAIN CHAIN. IN ADDITION... BLOWING DUST WILL ONCE
AGAIN BE A CONSIDERATION...WITH THE POTENTIAL FOR AREAS OF REDUCED
VISIBILITY BELOW THREE MILES.

NMZ515-519>540-071800-
/O.CON.KABQ.WI.Y.0031.140507T1800Z-140508T0200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
338 AM MDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* LOCATION...MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW 
  MEXICO. THIS INCLUDES THE ALBUQUERQUE METRO AREA. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH OCCASIONAL GUSTS TO NEAR 50
  MPH.

* TIMING...WINDS INCREASING THROUGH THE MORNING AND PEAKING
  BETWEEN 3 AND 7 PM MDT BEFORE GRADUALLY DIMINISHING.

* VISIBILITY...GENERALLY 5 MILES IN AREAS OF BLOWING
  DUST...ALTHOUGH MORE DUST PRONE AREAS COULD EXPERIENCE LOCALIZED
  VISIBILITY RESTRICTIONS TO BELOW 3 MILES AT TIMES.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT TRAVEL ON 
  EAST TO WEST ORIENTED ROADS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. SUDDEN REDUCTION IN VISIBILITY DUE TO BLOWING DUST 
  MAY MAKE DRIVING HAZARDOUS. IN ADDITION...PATIO FURNITURE... 
  GARBAGE CANS AND OTHER LIGHT WEIGHT HOUSEHOLD ITEMS MAY BECOME 
  AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
683 
WWUS75 KABQ 071740
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1140 AM MDT WED MAY 7 2014

...VERY WINDY AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN NEW
MEXICO...

.A STRONG WEATHER SYSTEM FROM THE GREAT BASIN TO SOUTHEAST ARIZONA
WILL DRIFT INTO WESTERN NEW MEXICO THROUGH THIS EVENING...AS
SURFACE LOW PRESSURE DEEPENS RAPIDLY OVER WESTERN KANSAS. GUSTY
WEST TO SOUTHWEST WINDS DEVELOPING BY EARLY AFTERNOON ACROSS
CENTRAL AND EASTERN NEW MEXICO WILL REMAIN STRONG THROUGH THE
AFTERNOON INTO THE EVENING. WINDS WILL DECREASE GRADUALLY AFTER
SUNSET TO EASE THESE HAZARDOUS WIND CONDITIONS.

NMZ515-519>540-080200-
/O.CON.KABQ.WI.Y.0031.140507T1800Z-140508T0200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
1140 AM MDT WED MAY 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...MUCH OF CENTRAL...SOUTH CENTRAL AND EASTERN NEW 
  MEXICO. THIS INCLUDES THE ALBUQUERQUE METRO AREA. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...WINDS WILL INCREASE SPEED STEADILY THROUGH EARLY
  AFTERNOON...WITH WIND SPEEDS PEAKING FROM 3 P.M. ONWARD. WIND
  SPEEDS WILL DECREASE AFTER MIDNIGHT. 

* VISIBILITY...REDUCED TO 5 MILES IN AREAS OF BLOWING DUST...WITH
  LOCAL REDUCTIONS TO 3 MILES OR LESS IN DUST PRONE AREAS.

* LOCAL IMPACTS...HAZARDOUS CROSS WINDS WILL IMPACT TRAVEL ON EAST
  TO WEST ORIENTED ROADS...ESPECIALLY FOR LARGE OR TALL VEHICLES.
  SUDDEN REDUCTION IN VISIBILITY DUE TO BLOWING DUST MAY MAKE
  DRIVING HAZARDOUS. AIRBORNE LOOSE OBJECTS MAY BE TOSSED ACROSS
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

SHY
976 
WWUS75 KABQ 080144
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
744 PM MDT WED MAY 7 2014

...WINDS DIMINISHING OVER CENTRAL AND EASTERN NEW MEXICO...

NMZ515-519>540-080245-
/O.EXP.KABQ.WI.Y.0031.000000T0000Z-140508T0200Z/
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
744 PM MDT WED MAY 7 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

WHILE A FEW LOCATIONS MAY SEE WIND GUSTS TO AROUND 45 MPH FOR
ANOTHER HOUR OR TWO...OVERALL WINDS ARE EXPECTED TO CONTINUE TO
DIMINISH OVER CENTRAL AND EASTERN NEW MEXICO FOR THE REST OF THE
EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 6, 5:37 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 6, 5:37 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT TUE MAY 6 2014

.AVIATION...
00Z TAF CYCLE

GUSTY WINDS ARE THE PREDOMINANT AVIATION CONCERN ACROSS NORTHERN
AND CENTRAL NM EARLY THIS EVENING...AND THIS WILL BE THE CASE INTO
WEDNESDAY AS WELL. THROUGH 07/0200UTC SOME OCCASIONAL GUSTS TO
30-35 KT WILL BE POSSIBLE ALMOST ACROSS THE ENTIRE FORECAST AREA
BEFORE THEY DIMINISH OVERNIGHT. SOME SMOKE MAY BE VISIBLE NEAR AND
DOWNWIND OR EAST NORTHEAST OF THE JEMEZ MOUNTAINS WHERE PRESCRIBED
BURNS HAVE BEEN ONGOING...BUT NO PERCEIVABLE VISIBILITY REDUCTIONS
ARE EXPECTED. WINDS WILL BE STRONGEST IN CENTRAL TO EASTERN NEW
MEXICO WEDNESDAY AFTERNOON WHERE OCCASIONAL GUSTS WILL APPROACH 40
TO 45 KT.

52

&&

.PREV DISCUSSION...246 PM MDT TUE MAY 6 2014...
.SYNOPSIS...
THE NEXT STORM SYSTEM APPROACHING NEW MEXICO FROM THE WEST WILL
DELIVER ANOTHER PUNCH OF SPRING WINDS AND BLOWING DUST WEDNESDAY.
WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS WILL ACCOMPANY THE WIND
AS CONDITIONS ARE EXTREMELY DRY OVER THE AREA. THE WELL ABOVE NORMAL
HIGH TEMPERATURES OVER THE PAST SEVERAL DAYS WILL COOL BACK TO BELOW
NORMAL FOR THE WEST WEDNESDAY...THEN ALL AREAS THURSDAY AND FRIDAY.
A FEW LOCATIONS ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN ALSO
HAVE THE POTENTIAL FOR A COUPLE SHOWERS AND THUNDERSTORMS BOTH
DAYS. TEMPERATURES WILL REBOUND AGAIN BACK NEAR TO SLIGHTLY ABOVE
NORMAL FOR THE WEEKEND WITH WIDESPREAD BREEZY CONDITIONS EXPECTED.

&&

.DISCUSSION...
MSAS ANALYSIS SHOWED SURFACE LOW PRESSURE DEEPENED TO 994MB AT 19Z
OVER SE COLORADO AND THE 19Z RAP INDICATES THIS WILL CONTINUE TO
989MB BY 00Z. MEANWHILE UPPER LEVEL WINDS ARE INCREASING OVER THE
REGION AHEAD OF AN APPROACHING H5 UPPER LOW OVER EAST CENTRAL NV.
SURFACE OBS AT KLVS HAVE BEEN NEAR OR JUST ABOVE WIND ADVISORY A
COUPLE TIMES BUT SINCE ISOLD IN NATURE WILL NOT ISSUE HIGHLIGHTS.
MORE SIGNIFICANT WINDS WILL ARRIVE WEDNESDAY AS THE CORE OF A
40-50KT 700-500MB JET SLIDES OVER CENTRAL/EASTERN NM. WILL PASS
ALONG WIND ADVISORY HIGHLIGHTS TO OVERNIGHT CREW.

ON THE QPF SIDE OF THINGS THERE ISNT MUCH TO GET EXCITED ABOUT. WPC
PROBABILISTIC QPF VALUES FOR 0.10 OR MORE DO SHOW VALUES AROUND 30
PCT OVER SW FACING SLOPES OF THE NW MTS WEDNESDAY. GFS/NAM LIFTED
INDICES ARE NEAR -2C FOR TMRW AFTERNOON SO THUNDER POTENTIAL STILL
EXISTS. RAISED POPS INTO THE 40 AND 50 PCT RANGE BUT AMOUNTS WILL
BE VERY LIGHT. ALSO TOSSED IN DUST FOR THE NW PLATEAU. MAX TEMPS
WILL TREND COLDER OVER THE WEST THEN 5 TO 15F BLW NORMAL FOR ALL
AREAS THURSDAY. IT WILL FEEL QUITE COOL THURSDAY WITH WIDESPREAD
BREEZY CONDITIONS AND ANOTHER ROUND OF SHOWERS/ISOLD STORMS NEAR
AND EAST OF HIGH TERRAIN. AGAIN QPF WILL BE VERY LIGHT.

FLOW WILL RELAX SLIGHTLY AND BECOME MORE ZONAL WITH WARM ADVECTION
THRU THE WEEKEND. GENERALLY CLEAR SKIES ARE EXPECTED MOST AREAS WITH
THE EXCEPTION OF HIGH CLOUDS OVER THE NORTH. 700MB TEMPS WILL WARM
TO NEAR +12C WHICH IS NEAR THE 75 PERCENTILE FOR MID MAY. THAT WILL
TRANSLATE TO HIGHS 5 TO 15F ABV NORMAL AGAIN. MODEL CONSISTENCY AND
OUTLOOK FOR NEXT WEEK IS ALMOST COMICAL SO WILL LEAVE THAT FOR LATER.

GUYER

&&

.FIRE WEATHER...
WIDESPREAD RED FLAG CONDITIONS WILL CONTINUE THROUGH MID EVENING.
HAVE UPGRADED ZONES 103 AND 107 TO A RED FLAG WARNING FOR WEDNESDAY
LATE MORNING TO EARLY EVENING. WILL LEAVE ZONE 106 AS A WATCH AND
LET THE STELLAR NIGHT CREW TAKE ONE MORE LOOK.

CHANGE IN THE WEATHER IS ON THE WAY WITH COOLER TEMPERATURES AND
EVENTUALLY LESS WIND...THANKS TO A POTENT COLD FRONT TOMORROW AND
UPPER LEVEL DISTURBANCE. ONLY MODEST PRECIPITATION CHANCES ACROSS
THE NORTH IN THE WEDNESDAY THROUGH THURSDAY TIME PERIOD.

WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THROUGH
MID EVENING FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO. WINDS
TO SUBSIDE DURING THE NIGHT ASIDE FROM MODERATE BREEZES OVER THE
MOUNTAINS AND EAST SLOPES. WINDS WILL INCREASE QUICKLY WEDNESDAY
AND BE THE STRONGEST WINDS OF THE WEEK. CRITICAL FIRE WEATHER WILL
BE EASILY REACHED OVER MOST CENTRAL AND ALL EASTERN AREAS. HIGH
TEMPERATURES WILL BE LOWER EVERYWHERE...BUT STILL ABOVE NORMAL IN
THE FAR EAST. THIS WILL BE THE AREA WITH THE LOWEST RH VALUES WITH
SINGLE DIGIT READINGS FOR ABOUT 10 HOURS. HAINES VALUES TO BE HIGH
TO MODERATE. AREAS TO THE WEST ARE MORE IN THE GREY AREA AS TO HOW
TO TREAT THE CRITICAL FIRE WEATHER CONDITIONS. WHILE WINDS WILL BE
VERY STRONG AND HUMIDITIES BELOW 15 PERCENT FOR MANY HOURS...THE
TEMPERATURES WILL BE NEAR TO BELOW NORMAL IN ZONES 103 AND 107.
WITH HAINES VALUES STILL PARTLY IN THE HIGH CATEGORY IN ZONES 103
AND 10 WILL GO AHEAD AND UPGRADE THESE ZONES TO A RED FLAG WARNING
FOR WEDNESDAY. WILL LEAVE ZONE 106...MIDDLE RIO GRANDE VALLEY...AS
A WATCH. CERTAINLY WINDS AND HUMIDITIES WILL BE CRITICAL FOR SEVERAL
HOURS...BUT LOW TO MODERATE HAINES VALUES AND HIGHS SEVERAL DEGREES
BELOW NORMAL BRING A MIXED SIGNAL AS TO JUST HOW CRITICAL THIS AREA
WILL BE. AS MENTIONED ABOVE WILL LET NIGHT CREW MAKE THE CALL ON
ZONE 106. WILL NEED TO FACTOR IN HOW INCREDIBLY DRY IT HAS BEEN
LATELY AS WELL. AS FOR CHANCE OF PRECIPITATION...ONLY THE NORTHWEST
AND NORTH CENTRAL HIGHER TERRAIN COULD SEE A SHOWER OR THUNDERSTORM
WEDNESDAY.

MUCH COOLER AIR WILL CONTINUE TO POUR INTO THE STATE WEDNESDAY NIGHT
AND THURSDAY. WINDS WILL ALSO FINALLY DIMINISH FOR MOST AREAS. IT
WILL STILL BE BREEZY ACROSS THE EAST CENTRAL AREAS. A FEW RAIN AND
MOUNTAIN SNOW SHOWERS WILL BE POSSIBLE ACROSS THE WEST AND NORTH
BUT NO WETTING PRECIPITATION.

FRIDAY SHOULD BE DRY AND MILDER WITH NEAR NORMAL TEMPERATURES AND
NOT MUCH WIND.

THE WEEKEND SHOULD BE MOSTLY DRY WITH THE WARMING TREND CONTINUING
SATURDAY AND LEVELING OFF ON SUNDAY. AN APPROACHING BACK DOOR COLD
FRONT COULD TRIGGER A SHOWER IN THE NORTHEAST AND OVER THE NORTHERN
MOUNTAINS LATE SUNDAY.

THE START OF NEXT WEEK WILL BE COOLER IN THE EAST. IT WILL BE DRY
ASIDE FROM A NORTHERN MOUNTAIN SHOWER. THE EUROPEAN MODEL IS MORE
BULLISH WITH A TROUGH AND THE PRECIPITATION POTENTIAL FOR EARLY NEXT
WEEK. THEN THE GFS GOES BONKERS WITH A STRONG BACK DOOR COLD FRONT
BY THE MIDDLE OF NEXT WEEK AND SIGNIFICANT PRECIPITATION IN THE EAST
BEHIND THE FRONT. JUST WISHFUL THINKING AT THIS POINT.

CHJ

&&

.AVIATION...
18Z TAF CYCLE
STORM OVER THE GREAT BASIN TO HEAD SLOWLY EAST. NEAR SFC WINDS
STRONGER TODAY THAN MONDAY. SW WIND GUSTS OF 28-30 KTS AT
FMN...ABQ...AEG AND SAF. SW WIND GUSTS OF 35-37 KTS OTHER TAF
SITES. NO RESTRICTIONS TO VSBY DUE TO DUST IN ANY TAF FORECAST BUT
COULD BE SOME MODEST RESTRICTIONS ARE NOT ENTIRELY OUT OF THE
QUESTION...MAINLY FOR LVS...TCC AND ROW. OTHERWISE...VFR
CONDITIONS ARE FORECAST TO PERSIST. STRONG WINDS AGAIN WED OVER
THE E...LOWER SPEEDS IN THE WEST.

40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103>109.

RED FLAG WARNING FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ106.

&&
Hazardous weather outlook, May 6, 6:05 AM MDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
605 AM MDT TUE MAY 6 2014

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
605 AM MDT TUE MAY 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
ALL BUT NORTH CENTRAL AND PORTIONS OF NORTHWEST NEW MEXICO WHERE
LOW HUMIDITIES COMBINED WITH GUSTY WINDS WILL CREATE CRITICAL IF
NOT EXTREMELY FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD WINDY CONDITIONS WILL PEAK ON WEDNESDAY...WHICH WILL BE
THE WINDIEST DAY OF THE WEEK. GUSTS UP TO 55 MPH WILL BE POSSIBLE
ACROSS THE EAST AND MUCH OF CENTRAL AND SOUTHWEST NEW MEXICO.THE
COMBINATION OF STRONGER WINDS AND LOW HUMIDITY WILL RESULT IN
PERSISTENT CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON
AND EVENING FOR CENTRAL AND EASTERN NEW MEXICO.

MUCH COOLER TEMPERATURES WILL FOLLOW IN WAKE OF WEDNESDAY/S COLD
FRONT. NEAR FREEZING OR FREEZING TEMPERATURES ARE FORECAST FOR THE
SAN JUAN BASIN...ESPANOLA VALLEY...ESTANCIA BASIN...SANTA FE AREA...LAS
VEGAS...AND RATON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRES.

41

Nearby

Wind Advisories in New Mexico, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.